Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 646, NWS Jackson, MS

October 5, 2001Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Oct 5, 2001, 9:54 PM CDT for Rankin County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 5, 2001, 9:54 PM CDT (02:54 UTC)
Expired
Oct 5, 2001, 10:30 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Rankin County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1285 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WUUS54 KJAN 060254
SVRJAN
MSC121-060330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
954 PM CDT FRI OCT 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 1030 PM CDT

* AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES NORTHWEST OF PUCKETT...OR ABOUT 9
  MILES SOUTHEAST OF BRANDON...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR PUCKETT AT 1010 PM CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3227 9000 3209 9003 3206 8974 3227 8974

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 9:50 PM CDT, 4 minutes earlier.

Area forecast discussion, Oct 5, 9:50 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CDT FRI OCT 5 2001

ON SATELLITE AXIS OF UPPER TROF WAS MOVING TOWARD THE MISSISSIPPI
VALLEY. THIS WAS PUSHING A STRONG COLD FRONT THROUGH THE REGION. IT EXTENDED
FROM SOUTHEAST OF A TUPELO TO GREENWOOD TO NEAR A MONROE LINE.
TEMPERATURES DROP 12 DEGREES IN ONE HOUR AT GREENWOOD. RAIN AND
SCATTERED SHOWERS WERE NOTED ALONG AND AHEAD OF THE FRONT. UPPER PLOTS
SHOWED SOME GOOD UPPER DIVERGENCE OVER THE REGION. AREA RADARS AND SATELLITE
INDICATE THAT THE CONVECTIVE ACTIVITY IS ENDING ACROSS THE NORTHWEST
SECTIONS AND WILL END ACROSS NORTHEAST LOUISIANA AND THE SOUTHERN
SECTIONS OF NORTHEAST MISSISSIPPI AFTER MIDNIGHT. SO HAVE ADJUSTED
THE ZONES ACCORDINGLY. HAVE LEFT THE CENTRAL AND SOUTH ABOUT THE
SAME. TEMPS APPEAR TO BE ON TRACK.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 11:32 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.